Alert archive / Arizona / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 2, NWS Phoenix, AZ

July 4, 2011Pinal County, Arizona

NWS Phoenix, AZ issued this severe thunderstorm warning at Jul 4, 2011, 6:47 PM MST for Pinal County, Arizona. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2011, 6:47 PM MST (01:47 UTC)
Expired
Jul 4, 2011, 7:30 PM MST
In force
43 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon

County Pinal County, AZ

The radar

The Phoenix radar (KIWA), 56 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 7:15 PM MSTTSTM WND DMG10 Sw Casa Grande, AZLARGE TREE BLOWN DOWN INTO POWER LINES. POWER LINES DOWNED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 00:00Z, 1.8 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 00:00Z on 2011-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 688 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 00:00Z on 2011-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
688 J/kg
Mixed-layer CIN
-121 J/kg
Mixed-layer LCL
2268 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

396 
WUUS55 KPSR 050147
SVRPSR
AZC021-050230-
/O.NEW.KPSR.SV.W.0002.110705T0147Z-110705T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
647 PM MST MON JUL 4 2011

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA...
  THIS INCLUDES THE CITY OF CASA GRANDE...

* UNTIL 730 PM MST

* AT 638 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR ARIZONA CITY...OR
  7 MILES SOUTHWEST OF ELOY...AND MOVING WEST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ARIZOLA AND MARICOPA

STRONG THUNDERSTORMS WILL TO NEAR 60 MPH WILL LIKELY MOVE NORTH 
THROUGH PARTS OF PINAL COUNTY NEAR STANFIELD...CASA GRANDE...
AND PERHAPS MARICOPA THROUGH 730 PM.  DENSE BLOWING DUST UNDER 1/4 
IS POSSIBLE ESPECIALLY ALONG NEARBY INTERSTATES 8 AND 10.

LAT...LON 3308 11212 3298 11169 3274 11167 3273 11174
      3276 11174 3277 11177 3279 11178 3279 11188
      3277 11188 3277 11205 3272 11206 3272 11214
TIME...MOT...LOC 0146Z 101DEG 7KT 3270 11174

$$
1 follow-up statement
760 
WWUS55 KPSR 050237
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
737 PM MST MON JUL 4 2011

AZC021-050246-
/O.EXP.KPSR.SV.W.0002.000000T0000Z-110705T0230Z/
PINAL AZ-
737 PM MST MON JUL 4 2011

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL PINAL COUNTY HAS
EXPIRED...

POWERFUL THUNDERSTORMS DEVELOPED OVER THE FARMLAND SOUTH OF 
STANFIELD AND CASA GRANDE. THERE WERE NO REPORTS OF WIND OR HAIL 
DAMAGE.

A CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THE REMAINDER OF 
THE EVENING.



LAT...LON 3308 11212 3298 11169 3274 11167 3273 11174
      3276 11174 3277 11177 3279 11178 3279 11188
      3277 11188 3277 11205 3272 11206 3272 11214
TIME...MOT...LOC 0147Z 101DEG 7KT 3270 11174

$$

HV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:45 PM MST, 3 hours 2 minutes earlier.

Area forecast discussion, Jul 4, 3:45 PM MST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
345 PM MST MON JUL 4 2011

.SYNOPSIS...
STRONG HIGH PRESSURE ALOFT WILL REMAIN CENTERED OVER OR NEAR THE
FOUR CORNERS AREA THROUGH FRIDAY. THIS WILL MAINTAIN ABOVE NORMAL
ATMOSPHERIC MOISTURE OVER ARIZONA AND SOUTHEAST CALIFORNIA...FOR A
DAILY CHANCE OF THUNDERSTORMS. STORMS WILL BE CAPABLE OF PRODUCING
LOCALLY HEAVY RAINFALL AND STRONG GUSTY WINDS...AS WELL AS AREAS
OF BLOWING DUST OVER THE LOWER DESERT. NEAR TO SLIGHTLY ABOVE NORMAL
TEMPERATURES ARE EXPECTED THIS WEEK.

&&

.DISCUSSION...
MORE WIDESPREAD THUNDERSTORM ACTIVITY LIKELY OVER SOUTH-CENTRAL AND
WEST-CENTRAL AZ THIS EVENING...WITH SOME STORMS AFFECTING FAR
SOUTHEAST CALIFORNIA AS WELL. AREAS OF BLOWING DUST...LOCALLY HEAVY
RAIN...AND STRONG GUSTY WIND WILL BE THE PRINCIPAL WEATHER HAZARDS.

500 MB HIGH WAS CENTERED OVER NORTHWEST COLORADO...WHILE SUBTROPICAL
WEATHER DISTURBANCE WAS OVER BAJA CALIFORNIA. BETWEEN THESE TWO
SYSTEMS...DEEP-LAYERED MOIST SOUTHEASTERLY FLOW (15-20 KT IN 600-400
MB LAYER) EXISTS ACROSS OUR FORECAST AREA. PRECIPITABLE WATER RANGED
FROM 1.5" TO 1.9"... 150-200% OF NORMAL...WITH HIGHEST VALUES OVER
FAR SOUTHEAST CALIFORNIA. MID AFTERNOON SFC DEW POINTS REMAINED IN
THE LOWER 60S AT MOST LOWER DESERT LOCATIONS...A GOOD INDICATION
THAT LITTLE IF ANY DECREASE IN LOW LEVEL MOISTURE HAS OCCURRED
DURING THE DAY. MID-AFTERNOON TEMPS WERE RUNNING SEVERAL DEGREES
LOWER THAN YESTERDAY...SO MAX TEMPS TODAY WILL BE 4-7 DEGREES LOWER
THAN WHAT OCCURRED ON SUNDAY. EVEN WITH COOLER SFC TEMPS...22Z SPC
MESOANALYSIS INDICATES ABOVE NORMAL INSTABILITY OVER MUCH OF THE AZ
LOWER DESERT...ON THE ORDER OF 1000-1500 J/KG. HIGHEST INSTABILITY
OVER SOUTHERN AND SOUTHEASTERN AZ...WHERE THUNDERSTORM DEVELOPMENT
HAS BEEN MOST WIDESPREAD THUS FAR TODAY. STILL EXPECT GUSTY OUTFLOW
WINDS FROM STORMS TO OUR SOUTH AND SOUTHEAST TO AFFECT MUCH OF
WEST-CENTRAL AND SOUTH-CENTRAL AZ THIS EVENING...WITH AREAS OF DENSE
BLOWING DUST POSSIBLE. OUTFLOWS SHOULD BE ABLE TO TRIGGER ISOLATED
TO SCATTERED TSTMS A BIT MORE EFFECTIVELY THIS EVENING GIVEN LOWER
LFC TODAY. AT UPPER LEVELS... ANTICYCLONIC FLOW CENTER WAS CENTERED
OVER EAST-CENTRAL AZ...WITH WEAK TROUGH/DEFORMATION ZONE ACROSS FAR
SOUTHEAST CALIFORNIA. THIS CONFIGURATION SHOULD HELP KEEP CONVECTION
GOING OVER THE HIGHER TERRAIN OF SOUTH-CENTRAL AZ WELL AFTER
DARK...AND INCREASE THE CHANCE FOR OUTFLOWS TO PUSH WEST ACROSS
SOUTH-CENTRAL AZ AS WELL.

TUESDAY THROUGH THURSDAY...LARGE SCALE LOW-MID TROPOSPHERE WEATHER
PATTERN DOES NOT CHANGE TOO MUCH...SO LATE AFTERNOON AND EVENING
THUNDERSTORMS WILL BE A DAILY OCCURRENCE. MID-TROPOSPHERIC HIGH WILL
DRIFT SLOWLY SOUTH FROM SOUTHERN COLORADO TO NORTHERN NEW
MEXICO...WITH WEAK DISTURBANCES ROTATING AROUND THE PERIPHERY OF THE
HIGH. AS THE HIGH SINKS SLOWLY TOWARD THE SOUTH...UPPER LEVEL
ANTICYCLONE CENTER DRIFTS A BIT TO THE NORTHEAST AND BECOMES MORE OR
LESS COLLOCATED WITH MID-TROPOSPHERIC HIGH CENTER BY WEDNESDAY-
THURSDAY. MID-UPPER LEVEL PV MAXIMA MOVING EAST TO WEST ACROSS
SOUTHERN NEW MEXICO AND ARIZONA BOTH TUESDAY AND WEDNESDAY EVENING
[STRONGEST PV MAX COULD AFFECT THE AREA WEDNESDAY EVENING]. BOUNDARY
LAYER TEMPS EXPECTED TO SLOWLY WARM NEXT THREE DAYS...AND THE WARMER
BOUNDARY LAYER...COMBINED WITH SIMILAR MID-TROPOSPHERIC WIND AND A
MOISTURE PROFILE THAT EXHIBITS ONLY SLIGHT DAY TO DAY DRYING...
SHOULD INCREASE THE CHANCE FOR ISOLATED SEVERE THUNDERSTORMS. HARD
TO KNOW THE CONDITION OF THE BOUNDARY LAYER FROM DAY TO DAY...GIVEN
UNCERTAINTY REGARDING CONVECTION/RAINFALL EACH EVENING...BUT BASED
ON LATEST MODEL DATA...TUESDAY EVENING COULD TURN OUT TO BE THE MOST
ACTIVE OF THE THREE NIGHTS...AS INCREASING MID-UPPER LEVEL
BAROCLINICITY...DECENT STEERING FLOW...AND APPROACH OF WEAK PV MAX
INTERACT WITH A RATHER UNSTABLE/MOIST AIR MASS.

FROM MIDSHIFT DISCUSSION...LATER THIS WEEK THE WESTERLIES SLOWLY
BEGIN TO MAKE THEIR PRESENCE FELT BY PUSHING THE FOUR CORNERS HIGH
EASTWARD AND IMPORTING DRIER AIR INTO THE AREA...MOST NOTICEABLE ON
SATURDAY. THUS THE POPS REFLECT A SLOW EASTWARD RETREAT BUT NOT A
COMPLETE DEPARTURE FOR SOUTH-CENTRAL ARIZONA AS MOISTURE WILL BE
NEARBY. TEMPERATURE TRENDS WILL TEND TO BE NEUTRAL AS THE WEAKER
HIGH PRESSURE IS OFFSET BY MORE SENSIBLE HEATING DUE TO DRIER AIR.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX AND KIWA AIRFIELDS...
WIND IS GENERALLY EXPECTED TO REMAIN FROM THE WEST AT LEAST THROUGH
TUESDAY EVENING. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE
AGAIN LATE THIS AFTERNOON AND THIS EVENING...BUT ONLY ENOUGH TO HAVE
CB IN THE TAFS...AND AMENDMENTS IF NEEDED. THE MAIN THREAT LOOKS AS
IF IT WILL BE BLOWING DUST. HOWEVER...NOT ENOUGH CHANCE TO PUT IT IN
KPHX TAF AND HAVE KEPT THE PREVIOUS FORECAST OF 6 MILES AT KIWA
BETWEEN 0000 AND 0700 GMT THIS EVENING.

SOUTHEAST CALIFORNIA INCLUDING KIPL...AND KBLH AIRFIELDS...
RELATIVELY LIGHT WIND FROM THE SOUTHEAST IS EXPECTED AT KIPL AT
LEAST THROUGH TUESDAY. RELATIVELY LIGHT WIND IS EXPECTED AT KBLH
FROM THE SOUTHEAST UNTIL ABOUT 0300 GMT THIS EVENING...THEN FROM THE
SOUTHWEST OR SOUTH AFTER 0300 GMT. SCATTERED TO BROKEN CLOUDS ABOVE
10 THOUSAND FEET ARE ALSO EXPECTED. ISOLATED THUNDERSTORMS ARE
POSSIBLE TONIGHT AND HAVE HANDLED THIS WITH CB IN TAFS.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
THURSDAY THROUGH MONDAY...
TYPICAL JULY PATTERN IS EXPECTED...BUT WITH SOME DRIER AIR OVER
SOUTHWEST ARIZONA AND ESPECIALLY SOUTHEAST CALIFORNIA. NO SIGNIFICANT
WIND IS EXPECTED ANY GIVEN DAY. HOWEVER...THUNDERSTORMS WILL BE
AROUND MOSTLY IN SOUTH-CENTRAL ARIZONA AND MAINLY IN THE LATE
AFTERNOONS AND EVENINGS WITH BRIEF PERIODS OF GUSTY OUTFLOW WINDS
LIKELY WITH BLOWING DESERT DUST. MINIMUM HUMIDITY IN THE MID TO
UPPER TEENS WITH FAIR TO GOOD OVERNIGHT RECOVERY IS EXPECTED.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...DG/AJ
AVIATION...ELLIS
FIRE WEATHER...ELLIS/LEINS
Hazardous weather outlook, Jul 4, 6:01 AM MST, 12 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
601 AM MST MON JUL 4 2011

AZZ023-028-051315-
GREATER PHOENIX AREA-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
601 AM MST MON JUL 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT
STORM CHANCES WILL CONTINUE TODAY WITH A COMBINATION OF HAZARDS
POSSIBLE FROM ANY STORMS THAT FORM INCLUDING LOCALLY HEAVY
RAIN...STRONG WINDS...BLOWING DUST...AND OF COURSE LIGHTNING. THE
EVENING WILL BE THE MOST LIKELY TIME FOR THESE HAZARDS TO OCCUR.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
LINGERING MOISTURE WILL MAINTAIN THE STORM POSSIBILITIES THROUGH
WEDNESDAY WITH A GRADUAL DECLINE BEGINNING THURSDAY AS MOISTURE
DECREASES. THUS ANY STORMS THAT FORM DURING THE LATTER HALF OF THE
WEEK WILL TREND TOWARD A SMALLER LIKELIHOOD OF PRODUCING HEAVY RAIN
BUT WILL TEND TO FAVOR PRODUCTION OF STRONG WINDS AND BLOWING DUST.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ021-022-026-027-051315-
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-
601 AM MST MON JUL 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS CAN BE EXPECTED THIS
MORNING BUT STRONG WINDS ARE NOT EXPECTED. HEAVY RAIN IS NOT EXPECTED
THIS MORNING EITHER EXCEPT FOR BRIEF VERY LOCALIZED BOUTS. A CHANCE
OF STRONGER THUNDERSTORMS WILL REDEVELOP BY LATE THIS AFTERNOON AND
EVENING. IF ANY STORMS FORM THEY WILL BE CAPABLE OF HEAVY
RAIN...STRONG WINDS...BLOWING DUST...AND OF COURSE LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
LINGERING MOISTURE WILL MAINTAIN THE STORM POSSIBILITIES THROUGH
WEDNESDAY WITH A GRADUAL DECLINE BEGINNING THURSDAY AS MOISTURE
DECREASES. THUS ANY STORMS THAT FORM DURING THE LATTER HALF OF THE
WEEK WILL TREND TOWARD A SMALLER LIKELIHOOD OF PRODUCING HEAVY RAIN
BUT WILL TEND TO FAVOR PRODUCTION OF STRONG WINDS AND BLOWING DUST.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ024-051315-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
601 AM MST MON JUL 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT
SOMETHING OF A REPEAT OF SUNDAY IS ANTICIPATED TODAY WITH SCATTERED
STORM COVERAGE ANTICIPATED LATE THIS AFTERNOON AND EARLY EVENING WITH
STORMS CAPABLE OF PRODUCING BRIEF HEAVY RAIN AND VERY STRONG WINDS
ALONG WITH LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
STORM CHANCES WILL CONTINUE THE REST OF WEEK...THOUGH A GRADUAL
DECLINE IN MOISTURE DURING THE LATTER HALF OF THE WEEK WILL LEAD TO A
COMMENSURATE DECLINE IN STORM CHANCES AND HEAVY RAIN POTENTIAL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ020-025-CAZ030>033-051315-
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
601 AM MST MON JUL 4 2011 /601 AM PDT MON JUL 4 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA
AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS CAN BE EXPECTED THIS
MORNING...MAINLY OVER EASTERN RIVERSIDE COUNTY...BUT STRONG WINDS
ARE NOT EXPECTED. HEAVY RAIN IS NOT EXPECTED THIS MORNING EITHER
EXCEPT FOR BRIEF VERY LOCALIZED BOUTS. A CHANCE OF STRONGER
THUNDERSTORMS WILL REDEVELOP BY LATE THIS AFTERNOON AND
EVENING...MORE LIKELY OVER HIGHER TERRAIN. IF ANY STORMS FORM THEY WILL BE
CAPABLE OF HEAVY RAIN...STRONG WINDS...BLOWING DUST...AND OF COURSE
LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
LINGERING MOISTURE WILL MAINTAIN THE STORM POSSIBILITIES THROUGH
WEDNESDAY THEN DISSIPATE AFTER THURSDAY AS MOISTURE SHIFTS EASTWARD.
THUS ANY STORMS THAT FORM DURING THE MIDDLE OF THE WEEK WILL TREND
TOWARD A SMALLER LIKELIHOOD OF PRODUCING HEAVY RAIN BUT WILL TEND TO
FAVOR PRODUCTION OF STRONG WINDS AND BLOWING DUST.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Special weather statement, Jul 4, 6:42 PM MST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
642 PM MST MON JUL 4 2011

AZZ024-050230-
GILA AZ-
642 PM MST MON JUL 4 2011

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA

UNTIL 730 PM MST

AT 630 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
FEW STRONG THUNDERSTORMS OVER COOLIDGE DAM MOVING WEST AT 10 MPH.
VERY HEAVY RAIN WITH SMALL HAIL....AND WIND GUSTS BETWEEN 40 AND 45
MPH ARE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
   GLOBE...

LAT...LON 3319 11045 3318 11047 3318 11050 3313 11059
      3314 11062 3311 11068 3309 11068 3306 11083
      3321 11093 3344 11093 3335 11045 3330 11044
      3328 11045 3319 11041
TIME...MOT...LOC 0140Z 088DEG 7KT 3323 11066

HV
Special weather statement, Jul 4, 6:43 PM MST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
643 PM MST MON JUL 4 2011

AZZ028-050245-
PINAL AZ-
643 PM MST MON JUL 4 2011

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

LOCAL DUST STORM WARNING FOR...
  WEST CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA

* COMMUNITIES IMPACTED: CASA GRANDE AND ARIZOLA

* UNTIL 745 PM MST

* MAJOR HIGHWAYS IMPACTED INCLUDE:

I-10...
I-8...
STATE HIGHWAY 87 AND 84

IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO
NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES.

LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

* A LOCAL DUST STORM WARNING IS ISSUED WHEN WINDS HAVE GENERATED
LARGE AREAS OF BLOWING DUST OR BLOWING SAND THAT HAVE SUBSTANTIALLY
REDUCED VISIBILITIES...TO 1/4 MILE OR LESS...RESULTING IN VERY
HAZARDOUS DRIVING CONDITIONS IN SOME AREAS. BE READY FOR A SUDDEN
DROP IN VISIBILITY TO NEAR ZERO. IF YOU ENCOUNTER BLOWING DUST OR
BLOWING SAND ON THE ROADWAY OR SEE IT APPROACHING...PULL OFF THE ROAD
AS FAR AS POSSIBLE AND PUT YOUR VEHICLE IN PARK. TURN THE LIGHTS ALL
THE WAY OFF AND KEEP YOUR FOOT OFF THE BRAKE PEDAL.

&&

LAT...LON 3275 11175 3276 11178 3279 11179 3279 11186
      3276 11189 3276 11196 3294 11213 3304 11157
      3276 11159 3272 11170 3272 11173

WANEK

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 6:42 PM MSTSpecial Weather StatementPSR48 min
Jul 4, 6:43 PM MSTSpecial Weather StatementPSRPinal62 min
Jul 4, 7:14 PM MSTSpecial Weather StatementPSR91 min
Jul 4, 7:51 PM MSTSpecial Weather StatementPSRMaricopa84 min
Jul 4, 10:17 PM MSTSpecial Weather StatementPSR73 min
Jul 4, 11:13 PM MSTAreal Flood AdvisoryPSRMaricopa81 min
Jul 5, 4:08 PM MSTSpecial Weather StatementPSR37 min
Jul 5, 4:49 PM MSTSpecial Weather StatementPSRPinal26 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.